MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 22 mm amplatzer amulet device was deployed first, followed by a 20 mm device, and then a 25 mm device, using a 14f amplatzer torqvue delivery system.The transseptal puncture was performed at an inferior/mid location.A small pericardial effusion (maximum measurement approximately 7 mm) was noted intraprocedurally after deployment of the 20 mm device, representing a slight increase from baseline where the effusion was trivial.No pericardial effusion was noted prior to the procedure.The effusion was localized and observed near the right ventricle (rv).The patient underwent placement of three devices, with two deployment attempts for the 22 mm and 20 mm devices, and one deployment attempt for the 25 mm device.There were two recapture attempts for each device, but full recapture into the delivery system occurred only when removing the device.The devices were exchanged, but the delivery system was not exchanged, although a new sheath was recommended for each new device.The patient was treated for a slight drop in blood pressure; no pericardiocentesis or surgical intervention was performed.Cardiac tamponade was not present.The effusion was likely due to multiple deployments and devices creating a microtear; contrast was used to opacify the appendage after the effusion was noted, and no leak of contrast from the appendage was observed.During the procedure, the patient was in normal sinus rhythm (nsr), received 9,500 units of heparin, and had an activated clotting time (act) of 271.A 50 mg dose of protamine was administered for reversal.The wire was exchanged in the left upper pulmonary vein (lupv), and the left atrial pressure was 8 mmhg after 500 cc of fluid was given.No wire was placed in the left atrial appendage.The patient was not on anticoagulant or antiplatelet therapy at the time of effusion detection; prior medication status was unknown.The patient remained stable and was planned to stay overnight in the hospital for monitoring.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22 mm amplatzer amulet device was deployed first, followed by a 20 mm device, and then a 25 mm device, using a 14f amplatzer torqvue delivery system.Prior to the procedure it was clarified that the patient did have an existing small baseline effusion, which the echo physician noted to have increased during the procedure.A transseptal puncture was performed at an inferior/mid position to access the left atrium.Transesophageal echocardiography (tee) was used throughout the procedure for imaging guidance.Device sizing was determined based on landing zone measurements.The first device attempted was a 22 mm amulet device deployed through a 14f amplatzer torqvue delivery system.After deployment, the 22 mm device was found to be unstable on the mitral side, leading to its recapture and removal.The heavy pectinate muscle within the appendage contributed to difficulty in maintaining proper device orientation, necessitating recaptures.A second attempt was made using a 20 mm device, with an effort to implant it deeper into the appendage.However, the heavy pectinate again pushed the device off orientation, preventing adequate stability and confirmation of proper seating.The physician initially elected to abort the case at this stage.During the attempts with both the 22 mm and 20 mm devices, there were two deployment attempts and two recapture attempts for each device.Full recapture into the delivery system occurred only upon complete device removal.Although the devices were exchanged, the delivery system itself was not replaced, despite a recommendation to use a new sheath for each new device.Following the challenges with the first two devices, the physician proceeded with a single attempt using a 25 mm device.This device was determined to be too large, as it exited the appendage during deployment, and the case was subsequently aborted.After deployment of the 20 mm device earlier in the procedure, a small localized pericardial effusion measuring approximately 7 mm was noted near the right ventricle.This represented an increase from the patient¿s baseline small effusion, but cardiac tamponade was not present.Contrast was injected into the appendage to assess for perforation; no contrast leak was identified.The effusion was suspected to be caused by microtears resulting from multiple device deployments and repeated recaptures.Throughout the procedure, the patient remained in normal sinus rhythm.A total of 9,500 units of heparin was administered, resulting in an act of 271 seconds.A 50 mg dose of protamine was given for partial reversal.The wire was exchanged in the left upper pulmonary vein, and the left atrial pressure measured 8 mmhg following administration of 500 cc of iv fluid.No wire was placed inside the left atrial appendage at any point.At the time the effusion was detected, the patient was not on anticoagulation or antiplatelet therapy, and the prior medication history was unknown.Patient experienced a slight decrease in blood pressure, which was treated medically.No pericardiocentesis or surgical intervention was required.The patient remained hemodynamically stable after the procedure and was planned to remain overnight for observation.
 
Additional Manufacturer Narrative
An event of hypotension and pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported hypotension and pericardial effusion could not be determined.A prolonged hospitalization and serious injury/impairment are resultants from case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23825007
Report Number2135147-2025-07456
Device Sequence Number20103887
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)300630(10)10958240
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number10958240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/21/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age81 YR
Patient SexFemale